Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 8:34 PM EDT for Newton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 8:34 PM EDT (00:34 UTC)
- Expired
- Aug 6, 2022, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Newton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS82 KFFC 070034
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Sat Aug 6 2022
GAZ046-048-057-070100-
Rockdale GA-Newton GA-Henry GA-
834 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Rockdale, east central Henry and southwestern Newton Counties through
900 PM EDT...
At 834 PM EDT, a strong thunderstorm was over Rocky Plains, or near
Covington, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Covington, Oxford, Porterdale, Magnet, Almon, Oak Hill and
Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3360 8382 3345 8387 3345 8404 3366 8402
TIME...MOT...LOC 0034Z 103DEG 5KT 3354 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:33 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 6, 3:33 PM EDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 6 2022 .SHORT TERM /Rest of today through Sunday Night/... Earlier stratus deck across the central portion of the CWA that has now mixed out looks to have delayed some daytime heating/destabilization for convective triggering, though some increased baroclinity near the edges may have aided earlier development. Still thinking keeping chance pops going area-wide through this afternoon into evening is good given the decent SBCAPE and higher PWATs advecting in from the SE. Could still have some stronger updrafts aided by outflow interaction as well. Otherwise not much change in the airmass/setup for tonight and Sunday as we stay west of the Bermuda ridge and continued enhanced moisture advection from the SE, so we could have a rinse and repeat situation with again some morning low level stratus and again mainly diurnally driven showers/storms peaking coverage in the afternoon to evening. Progged CAPE near 2500 J/kg and remaining high PWATs will keep the chance for some strong convection and cannot rule out one or two severe storms with similar main threats of strong to damaging winds, frequent lightning and locally heavy rainfall. Max temps Sunday look to be slightly below climo norms given the moist environment and most areas look to reach the upper 80s to low 90s. Baker && .LONG TERM /Monday through Saturday/... No significant changes were made to the long term forecast. Each day through the period will bring chance to likely PoPs (40% to 70% or scattered to numerous in coverage) virtually area-wide as the synoptic pattern and persistent conveyor belt of tropical moisture continue to support of diurnally-driven convection. A few strong to severe storms will be possible each day amid the warm, moist, unstable atmosphere with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and areas that have greater top-soil moisture from previous rainfall. The ECMWF and GFS ensembles depict a transition away from weak upper- level flow Thursday into Friday as ridging amplifies across the western CONUS while troughing sets up across the eastern CONUS. This synoptic setup is suggestive of FROPA across at least a portion of the CWA toward the end of the long term period, which is reflected in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian all suggest that the front will stall generally across central Georgia on Friday, which is where PoPs should be highest. Rainfall totals through the period are forecast to remain around 0.75" or less across much of the CWA (though locally higher rainfall totals are possible). Forecast rainfall totals are around 1.00" to 1.25" across the higher terrain of north Georgia where orographic uplift could enhance rainfall. A slightly drier, milder airmass behind the front will drop highs and lows by a few degrees or so Thursday into Friday -- generally from near-normal to a few degrees below normal. Martin && .AVIATION... 18Z Update... Initial VFR conditions as cu field close to 3500 ft with some isolated to scattered TSRA developing. Have tempo groups for all sites for TSRA, vrb gusts, and 4SM starting 18z for southern and eastern sites, then 21-00z for KATL and nearby sites. Could again see some IFR/LIFR cigs across majority of sites Sunday morning (kept KATL at 600 ft from 09z to 15z then similar improvement as this morning. Have prob30 for TSRA group Sunday afternoon from 19-23z and expect daytime cu field SCT/BKN mainly 2500-3500 ft. Winds mainly SE/east at 7 kts or less through period and some sites could go light to calm tonight. //ATL Confidence...18Z Update... Medium on TSRA coverage this afternoon. Medium on Sunday morning IFR/LIFR cig coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 88 / 30 50 40 70 Atlanta 72 89 72 89 / 20 60 50 70 Blairsville 66 82 66 83 / 30 70 60 70 Cartersville 71 89 71 88 / 20 60 50 70 Columbus 73 90 73 92 / 30 60 40 70 Gainesville 71 86 71 86 / 30 60 50 70 Macon 72 91 72 92 / 40 50 30 60 Rome 72 92 72 91 / 20 60 50 70 Peachtree City 71 89 71 89 / 20 60 50 70 Vidalia 72 91 72 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1208 PM EDT Sat Aug 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1208 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening time frame across north and central Georgia. Some storms could become strong and an isolated severe storm cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 8:10 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT Sat Aug 6 2022
GAZ045-070045-
DeKalb GA-
810 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern DeKalb
County through 845 PM EDT...
At 810 PM EDT, a strong thunderstorm was over Lithonia, or 7 miles
west of Conyers. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lithonia, Belmont, Arabia Mountain, Redan and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3379 8411 3372 8406 3366 8409 3364 8413
3363 8414 3364 8414 3364 8417 3365 8422
3369 8427
TIME...MOT...LOC 0010Z 315DEG 1KT 3370 8414
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 8:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Sat Aug 6 2022
GAZ033-034-045-070100-
North Fulton GA-DeKalb GA-Gwinnett GA-
811 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern DeKalb,
west central Gwinnett and northeastern Fulton Counties through 900 PM
EDT...
At 810 PM EDT, a strong thunderstorm was near Dunwoody, or 9 miles
southeast of Mountain Park. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mountain Park, Sandy Springs, Roswell, Alpharetta, Dunwoody,
Chamblee, Norcross, Doraville, Berkeley Lake, North Atlanta and
Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3395 8416 3389 8424 3386 8435 3395 8440
3396 8439 3399 8438 3401 8440 3402 8440
3405 8442 3408 8442 3410 8427
TIME...MOT...LOC 0010Z 315DEG 1KT 3399 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 8:17 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
817 PM EDT Sat Aug 6 2022
GAZ070-071-070045-
Lamar GA-Monroe GA-
817 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southwestern Monroe
and southeastern Lamar Counties through 845 PM EDT...
At 817 PM EDT, a strong thunderstorm was near Brent, or 8 miles
southwest of Forsyth. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Brent, Redbone and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3291 8413 3297 8412 3298 8412 3306 8403
3296 8391 3285 8403 3285 8405
TIME...MOT...LOC 0017Z 315DEG 1KT 3294 8403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 8:27 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Sat Aug 6 2022
GAZ034-035-037-046-047-070115-
Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Oconee GA-
827 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Rockdale, northwestern Oconee, southeastern Barrow, southeastern
Gwinnett and Walton Counties through 915 PM EDT...
At 827 PM EDT, a strong thunderstorm was over Monroe, moving south at
15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Monroe, Snellville, Loganville, Walnut Grove, North High Shoals,
Between, Good Hope, Jersey, Windsor, Nicholasville, Youth, Big Haynes
Creek Park, Pannell, Rosebud, Campton, Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3381 8348 3382 8351 3377 8355 3369 8370
3371 8386 3374 8391 3371 8391 3372 8398
3384 8401 3395 8359
TIME...MOT...LOC 0027Z 346DEG 14KT 3380 8375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 8:32 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Sat Aug 6 2022
GAZ051-062-074-075-070115-
Taliaferro GA-Washington GA-Glascock GA-Warren GA-
832 PM EDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of Warren, western
Glascock, northeastern Washington and southeastern Taliaferro
Counties through 915 PM EDT...
At 832 PM EDT, a line of strong thunderstorms was along a line
extending from Raytown to near Davisboro, and moving northwest at 10
mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Warrenton, Gibson, Davisboro, Norwood, Mitchell, Sharon, Camak, Edge
Hill, Edgehill, Cadley, Shoals, Downs, Jewell, Beall Springs,
Mayfield, Barnett, Agricola and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3296 8276 3323 8279 3325 8275 3327 8278
3331 8278 3332 8280 3336 8281 3359 8284
3360 8264 3359 8264 3352 8261 3327 8261
3313 8259 3312 8265 3312 8266 3305 8262
3303 8258 3297 8257
TIME...MOT...LOC 0032Z 136DEG 10KT 3359 8274 3300 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Sat Aug 6 2022
GAZ046-048-057-070100-
Rockdale GA-Newton GA-Henry GA-
834 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Rockdale, east central Henry and southwestern Newton Counties through
900 PM EDT...
At 834 PM EDT, a strong thunderstorm was over Rocky Plains, or near
Covington, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Covington, Oxford, Porterdale, Magnet, Almon, Oak Hill and
Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3360 8382 3345 8387 3345 8404 3366 8402
TIME...MOT...LOC 0034Z 103DEG 5KT 3354 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:10 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 8:17 PM EDT | Special Weather Statement | FFC | Monroe | 28 min |
| Aug 6, 8:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 6, 8:32 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 39 min |
| Aug 6, 9:32 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 43 min |
| Aug 6, 9:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 6, 9:39 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 6, 10:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Aug 6, 10:37 PM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Aug 6, 10:51 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Henry | 3 hr |
| Aug 6, 11:04 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Aug 6, 11:44 PM EDT | Flash Flood Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 3 hr |
| Aug 7, 4:40 PM EDT | Special Weather Statement | FFC | Jeff Davis | 35 min |
| Aug 7, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 29 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Aug 7, 7:21 PM EDT | Special Weather Statement | FFC | Bibb | 39 min |
| Aug 7, 7:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Aug 7, 7:25 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Aug 7, 7:53 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.